MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS STEM; SMS SOLID STEM LAT SIZE10

MEDACTA INTERNATIONAL SA SMS STEM; SMS SOLID STEM LAT SIZE10
Model Number 01.36.070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs director: few days after primary cementless tha, a proximal femoral fracture occurs.The stem is exchanged to a longer one, and the fracture is cabled.No problems removing the stem, as was to be expected given the very short time after index surgery.The femoral resection is particularly high, the surgeon probably wanted to preserve the natural femoral neck.The stem was apparently well positioned; we do not agree with the statement in the report that it may have been excessively varus.However, the high resection may have induced the surgeon to apply particular force to achieve good primary stability, and this may have weakened the bone, which failed once rehabilitation loads were applied.No reason to suspect a faulty device.Batch review performed on 04 february 2026: lot: 2214064: (b)(4) items manufactured and released on 16-dec-2022.Expiration date: 2027-nov-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision surgery about 2 weeks post op due to femur bone fracture.Stem and head revised successfully.The surgeon reported that the fracture is likely due to a poor bone quality of the patient associated with a varus morphology of the femur.

Brand Name
SMS STEM
Common Device Name
SMS SOLID STEM LAT SIZE10
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24429840
Report Number3005180920-2026-00119
Device Sequence Number10297507
Product Code LZO
UDI-Device Identifier07630030888823
UDI-Public07630030888823
Combination Product (Y/N)N
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.36.070
Device Lot Number2214064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale